Alert archive / North Carolina / Special Weather Statements in 2022

Special Weather Statement, NWS Raleigh, NC

August 1, 2022Edgecombe County, North Carolina

NWS Raleigh, NC issued this special weather statement at Aug 1, 2022, 4:21 PM EDT for Edgecombe County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2022, 4:21 PM EDT (20:21 UTC)
Expired
Aug 1, 2022, 4:45 PM EDT
In force
24 min
Issued by
NWS Raleigh, NC
Hail
0.00 in
Wind
40

County Edgecombe County, NC

The radar

The Raleigh/Durham radar (KRAX), 95 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2022-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2022-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1389 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

880 
WWUS82 KRAH 012021
SPSRAH

Special Weather Statement
National Weather Service Raleigh NC
421 PM EDT Mon Aug 1 2022
 
NCZ028-012045-
Edgecombe NC-
421 PM EDT Mon Aug 1 2022

...A strong thunderstorm will impact portions of southeastern
Edgecombe County through 445 PM EDT...

At 421 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Tarboro, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Tarboro, Princeville, Pinetops, Macclesfield, Conetoe and Speed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
      3581 7745 3580 7745 3580 7747 3576 7752
      3568 7765 3585 7770 3600 7741 3590 7734
TIME...MOT...LOC 2021Z 258DEG 29KT 3578 7758 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

AS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:30 PM EDT, 51 minutes earlier.

Area forecast discussion, Aug 1, 3:30 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
330 PM EDT Mon Aug 1 2022

.SYNOPSIS...
A surface trough and following less humid air will drift from the
western Carolinas today to the eastern Carolinas Tuesday and Tuesday
night.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 330 PM Monday...

A weak impulse currently pushing east across central NC will support
a broken band of storms that will move east across eastern Piedmont,
eastern Sandhills, and coastal plain counties over the next few
hours. Once that band exits the area, aside from an isolated shower
or storm, it should be dry for the remainder of the evening and
overnight hours.

Weak shear, weak forcing, and moderate by skinny CAPE profiles, will
support a non-zero threat for an isolated strong to severe wind
gust.

Lows in the lower to mid 70s.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
As of 330 PM Monday...

A broad mid/upper level trough will traverse the region on Tuesday.
Drier air will spread into the area within the developing NWLY flow
aloft will push the high +2.0" PWAT air off the coast. While central
NC will continue to see the potential for weak impulses to move
through the region, the drier air will significantly limit convective
rain chances, especially west of I-95.

Aided by downslope compressional warming and drying, highs will warm
into lower 90 north to mid/upper 90s SE, with some mixing out of the
BL dewpoints down into the mid 60s to lower 70s expected by the
afternoon. This should keep heat indices below advisory criteria.
Thus, will not carry any headlines.

Any convection will dissipate after sunset. Lows 70 to 75.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 241 PM Monday...

Aloft, weak west/northwesterly flow will continue Wednesday morning
before transitioning to southerly flow Wednesday afternoon as a mid-
level ridge builds back across the Atlantic. Another short-wave
trough then digs down into the Ohio Valley/Mid-Atlantic later this
week.

At the surface, weak high pressure will transit our area on
Wednesday promoting subsidence.  Models have trended drier, with the
exception of sea breeze-induced convection perhaps reaching our far
southeastern zones Wednesday afternoon. However, it is worth noting
that synoptic winds at H9 are forecast to be parallel to the coast
which could hinder how far inland the sea breeze penetrates.
Regardless, have trimmed POPS to include just slight chance across
the far south peaking Wednesday afternoon. Surface flow turns more
south/southeasterly Thursday as the ridge of the Bermuda high shifts
westward. As such, increasing fetch off the Atlantic will enhance
moisture and rain chances across the area through the weekend.
Ensemble guidance continues to pinpoint Friday through Sunday for
the most active days as the aforementioned upper trough and
associated sfc cold front sag south into the Mid-Atlantic. However,
the latest EPS/GEFS continue to suggest the heaviest precipitation
should stay west and north of our area along the mountains.
Confidence in this has increased today as the latest runs of the CMC
ensemble (which was previously wetter over central NC), has now come
more so  in agreement with the GEFS/EPS.  Afternoon
showers/thunderstorms will continue to be possible early next week
as no appreciable change in airmass is expected over our area.

Temperature wise, hot and humid conditions will continue with highs
in the lower to mid 90s Wednesday through Friday, before relaxing a
bit next weekend with increasing cloud/rain coverage. Given
increasing moisture later this week, areas across the south could
experience heat indices of 100 to 105 at times. Otherwise, lows will
remain warm in the lower 70s through the extended period.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 200 PM Monday...

Scattered showers and storms will produce a brief period of sub-VFR
conditions through the afternoon and early evening. Convection will
weaken and dissipate around sunset with predominately VFR conditions
overnight and through 18z Tuesday.

Outlook: Mainly dry and VFR conditions are expected through
Thursday. Moisture will increase again Friday and into the weekend
supporting renewed chances of diurnal showers/storms and early
morning stratus.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...MWS
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...Luchetti
AVIATION...CBL
Hazardous weather outlook, Aug 1, 4:04 AM EDT, 12 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
404 AM EDT Mon Aug 1 2022

NCZ007>011-021>028-038>043-073>078-083>086-088-089-021200-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
404 AM EDT Mon Aug 1 2022

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

In the hours before

Special weather statement, Aug 1, 1:37 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Raleigh NC
137 PM EDT Mon Aug 1 2022

NCZ007>009-024>026-011830-
Franklin NC-Vance NC-Durham NC-Person NC-Granville NC-Orange NC-
137 PM EDT Mon Aug 1 2022

...A strong thunderstorm will impact portions of southeastern Person,
Vance, northeastern Orange, Granville, northern Durham and
northwestern Franklin Counties through 230 PM EDT...

At 137 PM EDT, Doppler radar was tracking a strong thunderstorm near
Butner, or 8 miles northwest of Creedmoor, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Durham, Henderson, Oxford, Creedmoor, Louisburg, Butner, Franklinton,
Kittrell, Rougemont and Stem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3629 7829 3627 7831 3626 7827 3611 7819
      3607 7867 3608 7873 3606 7875 3603 7906
      3623 7915 3648 7839
TIME...MOT...LOC 1737Z 247DEG 25KT 3618 7882

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NTL
Special weather statement, Aug 1, 2:37 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Raleigh NC
237 PM EDT Mon Aug 1 2022

NCZ010-011-026-027-041-011930-
Nash NC-Franklin NC-Warren NC-Wake NC-Halifax NC-
237 PM EDT Mon Aug 1 2022

...Strong thunderstorms will impact portions of southern Warren,
Nash, northwestern Halifax, northeastern Wake and Franklin Counties
through 330 PM EDT...

At 237 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Warrenton to near Raleigh.
Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Raleigh, Rocky Mount, Roanoke Rapids, Nashville, Louisburg, Halifax,
Wake Forest, Zebulon, Franklinton and Dortches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

LAT...LON 3644 7762 3641 7755 3637 7755 3634 7759
      3631 7757 3631 7750 3615 7770 3603 7776
      3598 7785 3582 7826 3574 7840 3584 7868
      3604 7854 3626 7831 3638 7822 3647 7764
TIME...MOT...LOC 1837Z 265DEG 26KT 3623 7811 3582 7856

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

10
Special weather statement, Aug 1, 3:15 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Raleigh NC
315 PM EDT Mon Aug 1 2022

NCZ011-027-028-012015-
Edgecombe NC-Nash NC-Halifax NC-
315 PM EDT Mon Aug 1 2022

...Strong thunderstorms will impact portions of central Nash, central
Edgecombe and southeastern Halifax Counties through 415 PM EDT...

At 314 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Halifax to 8 miles northeast of Dortches
to 7 miles west of Nashville. Movement was east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rocky Mount, Tarboro, Nashville, Halifax, Scotland Neck, Dortches,
Red Oak, Enfield, Sharpsburg and Weldon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

LAT...LON 3609 7731 3606 7734 3600 7741 3597 7739
      3586 7764 3589 7821 3591 7820 3612 7788
      3643 7759 3642 7756 3640 7754 3634 7759
      3632 7757 3630 7754 3632 7744 3626 7741
      3624 7738 3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 1914Z 270DEG 17KT 3635 7754 3606 7773 3593 7808

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AS
Special weather statement, Aug 1, 3:29 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Raleigh NC
329 PM EDT Mon Aug 1 2022

NCZ027-028-042-043-078-012030-
Edgecombe NC-Nash NC-Johnston NC-Wayne NC-Wilson NC-
329 PM EDT Mon Aug 1 2022

...A strong thunderstorm will impact portions of northeastern Wayne,
southwestern Nash, southwestern Edgecombe, Wilson and northeastern
Johnston Counties through 430 PM EDT...

At 328 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Bailey, or 15 miles northeast of Smithfield,
moving east at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wilson, Elm City, Fremont, Bailey, Micro, Sharpsburg, Pinetops,
Kenly, Lucama and Middlesex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3554 7787 3557 7823 3577 7833 3587 7806
      3585 7763 3576 7754
TIME...MOT...LOC 1928Z 247DEG 25KT 3569 7818

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

NTL
Special weather statement, Aug 1, 3:44 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Raleigh NC
344 PM EDT Mon Aug 1 2022

NCZ078-088-089-012045-
Sampson NC-Wayne NC-Cumberland NC-
344 PM EDT Mon Aug 1 2022

...Strong thunderstorms will impact portions of Wayne, Sampson and
central Cumberland Counties through 445 PM EDT...

At 343 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Mount Olive to near Godwin
to 6 miles north of Jerome. Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Goldsboro, Clinton, Mount Olive, Fremont, Walnut Creek, Godwin,
Eastover, Roseboro, Stedman and Pikeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3485 7850 3484 7891 3526 7875 3524 7862
      3529 7830 3532 7827 3535 7815 3542 7816
      3556 7808 3554 7787 3557 7782 3543 7783
      3538 7780 3518 7784 3515 7790 3519 7802
      3519 7816 3490 7815 3480 7818 3478 7843
TIME...MOT...LOC 1943Z 252DEG 26KT 3526 7814 3516 7862 3494 7871

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

10
Special weather statement, Aug 1, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
421 PM EDT Mon Aug 1 2022

NCZ028-012045-
Edgecombe NC-
421 PM EDT Mon Aug 1 2022

...A strong thunderstorm will impact portions of southeastern
Edgecombe County through 445 PM EDT...

At 421 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Tarboro, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tarboro, Princeville, Pinetops, Macclesfield, Conetoe and Speed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
      3581 7745 3580 7745 3580 7747 3576 7752
      3568 7765 3585 7770 3600 7741 3590 7734
TIME...MOT...LOC 2021Z 258DEG 29KT 3578 7758

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:07 PM EDTSpecial Weather StatementRAHWake53 min
Jul 31, 8:29 PM EDTSpecial Weather StatementRAHChatham46 min
Jul 31, 9:04 PM EDTSpecial Weather StatementRAHChatham, Durham41 min
Jul 31, 9:28 PM EDTSpecial Weather StatementRAHVance47 min
Jul 31, 10:18 PM EDTSpecial Weather StatementRAHVance, Warren57 min
Aug 1, 1:37 PM EDTSpecial Weather StatementRAHGranville, Vance53 min
Aug 1, 2:37 PM EDTSpecial Weather StatementRAHFranklin, Halifax, Nash, Warren53 min
Aug 1, 3:15 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Nash60 min
Aug 1, 3:29 PM EDTSpecial Weather StatementRAHWilson61 min
Aug 1, 3:44 PM EDTSpecial Weather StatementRAHCumberland, Sampson, Wayne61 min
Aug 1, 4:26 PM EDTSpecial Weather StatementRAHBladen34 min

Nearby

Special Weather Statements in North Carolina, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.